MAUDE Adverse Event Report: SYNTHES GMBH REDUCTION FORCEPS POINTS RATCHET 200

SYNTHES GMBH REDUCTION FORCEPS POINTS RATCHET 200
Catalog Number 399.98
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3,h4,h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found no problems or damage in the device.The device presents an overall worn appearance consistent with constant usage for over 16 years.A functional evaluation was performed.The locking mechanism was opened and closed several times it was noted that the teeth of the locking mechanism did not grip each other.This condition can be related to the costumer allegation.However no breakage was found in the device.The observed condition was identified as an end-of-life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event-related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country-specific ifu for information related to end-of-life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the reduction forceps points ratchet 200 would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part number: 399.98, lot number: t923266, manufacturing site: tuttlingen, release to warehouse date: 29-may-2008.A review of the device history records was performed for the finished device lot number and a nonconformance report was initiated due to burrs from milling on the end screw.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The nc has no impact on the complaint condition.The final quality release criteria were met before this batch was released for distribution.Review of the raw material certificate could not be established during this review due to the age of the device (over 16 years old).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.E1: initial reporter is j&j company representative h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 it was noted pre-operatively the forceps were broken.No direct patient involvement.The surgery was not delayed.This report is for one reduction forceps points ratchet 200 for (b)(4).

Brand Name
REDUCTION FORCEPS POINTS RATCHET 200
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20145351
Report Number8030965-2024-10754
Device Sequence Number4209664
Product Code HTD
UDI-Device Identifier10886982203168
UDI-Public(01)10886982203168(11)080529(10)T923266
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.98
Device Lot NumberT923266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer09/06/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown